Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 813, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 17, 2016, 11:34 PM CDT for Ellis County, Roger Mills County, Oklahoma. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2016, 11:34 PM CDT (04:34 UTC)
- Expired
- Sep 18, 2016, 12:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Ellis County, OK, Roger Mills County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 12:03 AM CDT | TSTM WND GST 60 | Cheyenne, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.7
The text
As transmitted.
598
WUUS54 KOUN 180434
SVROUN
OKC045-129-180530-
/O.NEW.KOUN.SV.W.0813.160918T0434Z-160918T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT SAT SEP 17 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROGER MILLS COUNTY IN WESTERN OKLAHOMA...
SOUTHERN ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 1230 AM CDT
* AT 1134 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF HIGGINS TO 4 MILES NORTHWEST OF
ALLISON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHEYENNE...ARNETT...REYDON...STRONG CITY...HARMON...ROLL...
ANGORA...DURHAM AND CRAWFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3612 10000 3616 9998 3616 9938 3579 9938
3552 9955 3560 10000
TIME...MOT...LOC 0434Z 266DEG 26KT 3610 9993 3564 10016
HAIL...0.88IN
WIND...60MPH
$$
BRB5 follow-up statements
767
WWUS54 KOUN 180448
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1148 PM CDT SAT SEP 17 2016
OKC045-129-180530-
/O.CON.KOUN.SV.W.0813.000000T0000Z-160918T0530Z/
ROGER MILLS OK-ELLIS OK-
1148 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR ROGER MILLS AND SOUTHERN ELLIS COUNTIES...
AT 1148 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ARNETT TO NEAR CRAWFORD TO 3 MILES
SOUTHWEST OF REYDON...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE...ARNETT...REYDON...STRONG CITY...HARMON...ROLL...ANGORA...
DURHAM AND CRAWFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3571 10000 3586 9994 3614 9994 3615 9938
3579 9938 3552 9955 3560 10000
TIME...MOT...LOC 0448Z 273DEG 42KT 3604 9975 3582 9979 3562 9997
HAIL...1.00IN
WIND...60MPH
$$
BRB751
WWUS54 KOUN 180457
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1157 PM CDT SAT SEP 17 2016
OKC045-129-180530-
/O.CON.KOUN.SV.W.0813.000000T0000Z-160918T0530Z/
ROGER MILLS OK-ELLIS OK-
1157 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CENTRAL ROGER MILLS AND SOUTHEASTERN ELLIS COUNTIES...
AT 1157 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF HARMON TO NEAR ROLL TO 3 MILES EAST
OF REYDON...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE...REYDON...STRONG CITY...ROLL...ANGORA AND CRAWFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3560 9999 3585 9983 3610 9976 3610 9938
3579 9938 3552 9955
TIME...MOT...LOC 0457Z 280DEG 39KT 3602 9960 3578 9967 3564 9986
HAIL...0.88IN
WIND...60MPH
$$
BRB440
WWUS54 KOUN 180510
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1210 AM CDT SUN SEP 18 2016
OKC045-129-180530-
/O.CON.KOUN.SV.W.0813.000000T0000Z-160918T0530Z/
ROGER MILLS OK-ELLIS OK-
1210 AM CDT SUN SEP 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN ROGER MILLS AND SOUTHEASTERN ELLIS COUNTIES...
AT 1209 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF HARMON TO 6 MILES NORTHEAST OF
STRONG CITY TO NEAR CHEYENNE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE...STRONG CITY...ROLL AND ANGORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3559 9991 3578 9973 3608 9968 3608 9938
3579 9938 3552 9955
TIME...MOT...LOC 0509Z 282DEG 32KT 3600 9949 3576 9954 3560 9972
HAIL...0.88IN
WIND...60MPH
$$
BRB879
WWUS54 KOUN 180521
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT SUN SEP 18 2016
OKC045-129-180530-
/O.CON.KOUN.SV.W.0813.000000T0000Z-160918T0530Z/
ROGER MILLS OK-ELLIS OK-
1221 AM CDT SUN SEP 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN ROGER MILLS AND SOUTHEASTERN ELLIS COUNTIES...
AT 1220 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF CAMARGO TO NEAR ANGORA...MOVING EAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANGORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3578 9939 3578 9957 3590 9953 3608 9950
3608 9938 3579 9938
TIME...MOT...LOC 0520Z 265DEG 22KT 3605 9942 3583 9945
HAIL...0.88IN
WIND...60MPH
$$
BRB794
WWUS54 KOUN 180527
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1227 AM CDT SUN SEP 18 2016
OKC045-129-180536-
/O.EXP.KOUN.SV.W.0813.000000T0000Z-160918T0530Z/
ROGER MILLS OK-ELLIS OK-
1227 AM CDT SUN SEP 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGER MILLS AND
SOUTHEASTERN ELLIS COUNTIES WILL EXPIRE AT 1230 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. OTHER THUNDERSTORMS
ACROSS EASTERN AND SOUTHERN ROGER MILLS COUNTY COULD PRODUCE WIND
GUSTS UP TO 50 MPH.
LAT...LON 3578 9939 3578 9957 3590 9953 3608 9950
3608 9938 3579 9938
TIME...MOT...LOC 0524Z 266DEG 26KT 3605 9942 3583 9945
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 10:56 PM CDT, 38 minutes earlier.
Area forecast discussion, Sep 17, 10:56 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Norman OK 1056 PM CDT SAT SEP 17 2016 .UPDATE... && .DISCUSSION... After additional analysis we have lowered precipitation probabilities substantially over central Oklahoma including OKC. Convective overturning from earlier MCS is significant. Furthermore, 850 mb flow is not particularly strong overnight to bring moisture back, and the flow veers substantially later tonight. Veering low level flow and insignificant theta-e advection should limit convection. The best chance will be with ongoing complex over the Texas Panhandle as it moves southeast into southwestern Oklahoma and as described in previous discussion should generally follow theta-e gradient near/along the Red River where convectively reinforced surface boundary resides. BRB && .PREV DISCUSSION... /issued 1000 PM CDT SAT SEP 17 2016/ UPDATE... DISCUSSION... Minor adjustments were made to the forecast for the rest of the evening and overnight. Hourly temperatures were adjusted downward based on an a disruption of normal nocturnal cooling by earlier precipitation/evaporative cooling process. Surface observations indicated that some locations have already fallen to near their forecast low temperature. We will monitor for the possibility of fog later tonight given residual low level moisture and cooler temperatures. Low level winds and resultant turbulent mixing should be enough to limit development. If it does develop it is not expected to be widespread. There are some negatives for overnight convection, especially across the central and northern portions of Oklahoma. 00Z sounding shows significant convective overturning and depletion of low level moisture has occurred in the wake of MCS. Nevertheless, ascent from approaching trough is stronger than we have seen with systems in recent days. Ongoing convection over the Texas Panhandle may have a tendency to take a further south track that earlier thought, closer to convectively enhanced surface boundary now near the Red River. Along this boundary short term model guidance maintain a weak theta-e gradient into the night. We have expanded the highest probabilities south to near and along this theta-e gradient and lowered probabilities across the north. Aforementioned large scale ascent should still be enough to maintain at least chance probabilities across the north. BRB PREV DISCUSSION... /issued 545 PM CDT SAT SEP 17 2016/ AVIATION... Complex of storms will push east of OKC/OUN TAF sites around 00Z. However another complex of storms is expected to push east and southeast across much of the area overnight tonight. This will create a period of MVFR and perhaps some IFR conditions. Convection and much of the cloud cover will exit before sunrise with VFR conditions through the day on Sunday at all sites. 30 PREV DISCUSSION... /ISSUED 328 PM CDT SAT SEP 17 2016/ DISCUSSION... Severe thunderstorm potential through tonight is the primary concern. Through 8 pm this evening, severe storm potential will increase. As of 315 pm, a complex of strong to severe storms over far western Oklahoma will continue to move east near I-40. Damaging winds up to 70 mph will be the main hazard with this complex, though hail up to golf ball size, heavy rainfall, and frequent lightning are possible as well. This complex will likely impact the Oklahoma City metro area in the 5-7 pm time frame. This complex may grow upscale in wind potential as well as coverage in the next several hours with numerous severe reports of mainly damaging wind possible. Latest model runs, including HRRR, seemed to be doing a poor job handling this complex. Additional isolated to scattered strong to severe thunderstorms may form ahead of this complex through 8 pm this evening as the air is weakly capped across Oklahoma. South of the Red River, capping appears to be stronger. Sufficient shear (0-6 km bulk shear 30-45 kt) and instability (MLCAPE 1000-2500 J/kg which is in the 90th percentile or higher for this time of year) support supercells and multicells capable of large hail and damaging winds. Locally heavy rainfall is possible as well, though widespread flooding seems unlikely due to decent storm motions generally over 20 mph. After 8 pm this evening, activity this afternoon should diminish, and the main attention for additional storms will switch to the High Plains which may congeal and dive southeast into a large MCS/squall line. Latest model guidance have been suggesting this potential, though confidence is not too high as ongoing storms this afternoon will impact the local environment. There appears to be a lower severe threat with these storms compared to this afternoon due to the loss of daytime heating and as the boundary layer cools and becomes more stable. However, a few reports of damaging winds up to 70 mph and large hail up to golf balls will be possible along with locally heavy rainfall. The timing of this possible complex remains uncertain, but generally believe it would occur in the 8 pm to 4 am time frame. Did not go too high with rain chances tonight as not completely sure this complex will materialize. Sunday, a few morning showers and storms with locally heavy rainfall may linger during the morning hours, mainly southeast of I-44. Otherwise, decreasing clouds and hot/humid conditions are expected. Sunday night through next Saturday, hot and humid conditions are generally forecast with limited rain chances. Temperatures are forecast to be well above average for mid to late September. A cold front may bring cooler conditions and higher rain chances by the end of the week. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 86 64 88 70 / 60 30 30 10 Hobart OK 86 64 90 69 / 60 60 30 10 Wichita Falls TX 91 68 91 71 / 30 60 40 10 Gage OK 77 60 89 65 / 10 60 10 0 Ponca City OK 84 61 87 70 / 40 30 20 10 Durant OK 95 70 90 69 / 20 50 50 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 12/30
Hazardous weather outlook, Sep 17, 8:15 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT SAT SEP 17 2016 OKZ004>048-050>052-TXZ083>090-181945- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 815 PM CDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF STRONG TO SEVERE STORMS ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. LOCATION... A SLIGHT RISK COVERS AN AREA ALONG AND WEST OF A LINE FROM ALVA AND WEATHERFORD... TO HOBART OKLAHOMA... TO VERNON AND BENJAMIN TEXAS. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AND COVERS THE REST OF THE AREA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 11 PM AND 5 AM. IMPACTS... LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF 60 TO 70 MPH WILL BE THE MAIN IMPACTS. HEAVY RAIN WILL ALSO BE A CONCERN. DISCUSSION... SCATTERED THUNDERSTORMS TO THE WEST OF OKLAHOMA THIS EVENING ARE EXPECTED TO DEVELOP INTO ONE OR MORE COMPLEXES OF STORMS AND MOVE EAST AND SOUTHEAST ACROSS OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY IN THE SLIGHT RISK AREA... WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN IMPACTS. HEAVY RAIN WILL ALSO BE A CONCERN. THE POTENTIAL FOR SEVERE STORMS WILL LIKELY DECREASE THROUGH THE OVERNIGHT PERIOD... BUT GUSTY WINDS AND HEAVY RAIN WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA SUNDAY MORNING WITH THE STORMS MOVING EAST AND SOUTHEAST OUT OF THE AREA THROUGH THE DAY. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND FRIDAY NIGHT ACROSS NORTHERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Sep 17, 7:09 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG WAYNE 34.92N 97.32W
09/17/2016 MCCLAIN OK FIRE DEPT/RESCUE
2 SEMI TRUCKS TURNED OVER ON I-35 AND POWER LINES DOWN
NEAR HWYS 77 AND 59. RELAYED BY COUNTY EM.
&&
JPIKELocal storm report, Sep 17, 7:15 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST CONNERVILLE 34.45N 96.63W
09/17/2016 M65 MPH JOHNSTON OK FIRE DEPT/RESCUE
RELAYED BY COUNTY EM
&&
JPIKESpecial weather statement, Sep 17, 7:44 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT SAT SEP 17 2016
OKZ048-180115-
ATOKA OK-
744 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATOKA COUNTY UNTIL
815 PM CDT...
AT 742 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
WARDVILLE...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3451 9578 3438 9578 3434 9582 3450 9614
3451 9609 3468 9609 3468 9589 3459 9588
3459 9567 3451 9567
TIME...MOT...LOC 0042Z 284DEG 25KT 3458 9606
BRBLocal storm report, Sep 17, 8:22 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 3 WSW BROMIDE 34.41N 96.54W
09/17/2016 JOHNSTON OK EMERGENCY MNGR
TREES DOWN IN CAMP SIMPSON.
&&
BRBLocal storm report, Sep 17, 8:24 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT SAT SEP 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 4 ESE ERICK 35.19N 99.80W
09/17/2016 M64.00 MPH BECKHAM OK MESONET
0418 PM TSTM WND DMG S CARNEGIE 35.10N 98.60W
09/17/2016 CADDO OK BROADCAST MEDIA
POWER POLES DOWNED. RELAYED FROM KOKH SOCIAL MEDIA
0440 PM TSTM WND GST 3 SW MOORE 35.30N 97.51W
09/17/2016 E70.00 MPH CLEVELAND OK TRAINED SPOTTER
70 MPH ESTIMATED GUST NEAR SERRANO DR. AND SW 168TH
0440 PM HAIL 1 E WILL ROGERS AIRPORT 35.39N 97.58W
09/17/2016 E1.00 INCH OKLAHOMA OK PUBLIC
0444 PM HAIL PIEDMONT 35.64N 97.75W
09/17/2016 E1.00 INCH CANADIAN OK BROADCAST MEDIA
RELAYED BY KOKH TV
0445 PM TSTM WND GST 7 W WATONGA 35.85N 98.54W
09/17/2016 M60.00 MPH BLAINE OK MESONET
0445 PM TSTM WND GST MOORE 35.34N 97.49W
09/17/2016 E60.00 MPH CLEVELAND OK PUBLIC
AT 19TH AND I-35
0452 PM TSTM WND GST MOORE 35.34N 97.49W
09/17/2016 M64.00 MPH CLEVELAND OK PUBLIC
AT SANTA FE AVE AND SW 34TH ST
0452 PM TSTM WND GST 4 N WATONGA 35.91N 98.41W
09/17/2016 M60.00 MPH BLAINE OK EMERGENCY MNGR
0540 PM TSTM WND DMG WAYNE 34.92N 97.32W
09/17/2016 MCCLAIN OK FIRE DEPT/RESCUE
2 SEMI TRUCKS TURNED OVER ON I-35 AND POWER LINES DOWN
NEAR HWYS 77 AND 59. RELAYED BY COUNTY EM.
0540 PM TSTM WND DMG 1 S WAYNE 34.90N 97.32W
09/17/2016 MCCLAIN OK EMERGENCY MNGR
ROOF DAMAGE TO BUSINESS
0540 PM TSTM WND DMG 1 S WAYNE 34.90N 97.32W
09/17/2016 MCCLAIN OK EMERGENCY MNGR
TREES DAMAGED AT HIGHWAY 77 AND HIGHWAY 59.
0713 PM TSTM WND GST CONNERVILLE 34.45N 96.63W
09/17/2016 M65.00 MPH JOHNSTON OK FIRE DEPT/RESCUE
RELAYED BY COUNTY EM
0722 PM TSTM WND DMG 3 WSW BROMIDE 34.41N 96.54W
09/17/2016 JOHNSTON OK EMERGENCY MNGR
TREES DOWN IN CAMP SIMPSON.
&&
JPIKESpecial weather statement, Sep 17, 11:18 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT SAT SEP 17 2016
OKZ009-014-180500-
ROGER MILLS OK-ELLIS OK-
1118 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTHERN ELLIS
COUNTIES UNTIL MIDNIGHT CDT...
AT 1116 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR HIGGINS TO 7 MILES SOUTH OF LAKE MARVIN...MOVING EAST AT
50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3617 10000 3616 9938 3582 9938 3542 9962
3545 10000
TIME...MOT...LOC 0416Z 266DEG 44KT 3612 10000 3579 10019
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 29 min |
| Sep 17, 7:44 PM CDT | Special Weather Statement | OUN | Atoka | 31 min |
| Sep 17, 11:18 PM CDT | Special Weather Statement | OUN | Roger Mills | 42 min |
| Sep 17, 11:47 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Sep 18, 12:15 AM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Sep 18, 12:19 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 29 min |
| Sep 18, 12:23 AM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Sep 18, 12:39 AM CDT | Areal Flood Advisory | OUN | Beckham, Washita | 4 hr |
| Sep 18, 12:43 AM CDT | Special Weather Statement | OUN | Caddo, Washita | 32 min |
| Sep 18, 12:47 AM CDT | Special Weather Statement | OUN | Custer, Dewey | 28 min |
| Sep 18, 12:56 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Kiowa, Washita | 34 min |
| Sep 18, 1:12 AM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Sep 18, 1:16 AM CDT | Special Weather Statement | OUN | Caddo, Canadian | 29 min |
| Sep 18, 1:29 AM CDT | Special Weather Statement | OUN | Caddo, Greer, Harmon, Jackson, Kiowa | 31 min |
| Sep 18, 1:46 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Grady, Kingfisher | 29 min |
| Sep 18, 2:03 AM CDT | Special Weather Statement | OUN | Comanche, Cotton, Stephens, Tillman | 27 min |
| Sep 18, 2:50 AM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Stephens | 25 min |
| Sep 18, 3:26 AM CDT | Special Weather Statement | OUN | Carter, Jefferson, Murray, Stephens | 34 min |
| Sep 18, 3:29 AM CDT | Areal Flood Advisory | OUN | Garvin, Grady, McClain | 2 hr |
| Sep 18, 4:00 AM CDT | Special Weather Statement | OUN | Carter, Garvin, Jefferson, Love, Murray, Pontotoc | 45 min |
| Sep 18, 6:55 AM CDT | Special Weather Statement | OUN | Harper | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.